Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 5, NWS Kansas City, MO

January 19, 2019Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Jan 19, 2019, 6:43 AM CST for Cooper County, Saline County, Missouri. It took effect at Jan 19, 2019, 8:07 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2019, 6:43 AM CST (12:43 UTC)
In effect from
Jan 19, 2019, 8:07 AM CST
Expired
Jan 20, 2019, 11:27 AM CST
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:14 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jan 19, 5:14 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
514 AM CST Sat Jan 19 2019

.Discussion...
Issued at 327 AM CST SAT JAN 19 2019

The much anticipated winter storm is quickly winding down this
morning. From a radar perspective, heavier echoes and rain in
southern MO, more closely associated with the leading PV lobe, may
be inhibiting more widespread activity in the colder area of the
storm. There also seems to be lack of strong jet forcing. This is
supported by the strongest QG forcing well south of the area. In
short, we're just missing the strong forcing to be able to sustain
precipitation development. As a result have eased back on any
additional snow amounts. Through 12Z new snow amounts may be up to
may be up to half an inch through the area. What may be the
bigger hazard is the sharp drop in temperatures and the wet roads
turning to ice under the bit of snow we've gotten. Some webcams
across the area show what looks like an icy glean on some of the
roads. So slick roads may continue to be a problem today even
though precipitation is winding down and new snow amounts are
minimal. Given the winding down precipitation, have replaced the
winter storm warning with an advisory and canceled the advisory
for areas west of I-35. It's likely some further canceling will be
needed by sunrise.

The other item this morning will be the strong winds and cold
temperatures leading to wind chill values in the single digits and
below zero through the day and into the overnight. For folks who
are outside, this is dangerously cold.

After this system, the next chance for precipitation will come
Tuesday as another shortwave trough moves through the region. This
wave will be progressive and positively tilted but will provide
enough forcing to produce light precipitation as the associated
front moves through. Precipitation type is a little challenging with
this system. Forecast soundings show a saturated layer below 5000 ft
with no cloud ice. For now, it looks like northern MO could see
freezing drizzle with the rest of the area in drizzle.

For late in the week and into next weekend, models are trending much
colder. The ECMWF and Canadian are especially cold with low
temperatures into the negative teens Saturday morning. The GFS is a
more reasonable single digits above zero. Have started to trend
temperatures colder than the forecast initialization given the model
trends.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 515 AM CST SAT JAN 19 2019

Wintry weather is moving away from the terminals quickly. Low MVFR
ceilings should give way to VFR conditions later this afternoon as
drier air advects into the region. Strong and gusty northerly
winds this morning will begin to decrease this afternoon as the
surface low the helped product the wintry precipitation moves away
from the area, easing the pressure gradient. But there may be few
gusts to around 40 kts this morning before this happens.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until 9 AM CST this morning for KSZ057-
     060-105.

MO...Winter Weather Advisory until 9 AM CST this morning for
     MOZ006>008-014>017-022>025-029>033-037>040-043>046-053-054.

&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Jan 19, 4:43 AM CST, 2 hours before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
443 AM CST Sat Jan 19 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
443 AM CST Sat Jan 19 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 The coldest air of the season will move into the area today. Expect
 highs in the mid teens to mid 20s with wind chill values in the
 single digits. Tonight, temperatures will drop into the single
 digits with wind chill values falling into the single digits below
 zero to near 15 below zero along the Missouri/Iowa border.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Freezing drizzle or light snow is possible Tuesday however, little
 to no accumulation is expected.

 Another arctic blast is expected Thursday night into Friday with the
 chance for light snow.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jan 19, 2:48 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     SNOW             GALLATIN                39.91N 93.96W
01/19/2019  M5.0 INCH        DAVIESS            MO   EMERGENCY MNGR

            WINDS BLOWING AND DRIFTING SNOW.

&&
Local storm report, Jan 19, 2:50 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     SNOW             TRENTON                 40.08N 93.62W
01/19/2019  M5.3 INCH        GRUNDY             MO   EMERGENCY MNGR

            0.47 INCHES OF LIQUID EQUIVALENT. 11 TO 1
            SNOW RATIO. MINOR DRIFTS.

&&
Local storm report, Jan 19, 3:40 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     SNOW             MACON                   39.74N 92.47W
01/19/2019  E2.0 INCH        MACON              MO   LAW ENFORCEMENT

            FLURRIES FALLING AT THE TIME OF OBSERVATION.

&&
Local storm report, Jan 19, 4:47 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     SNOW             ATLANTA                 39.90N 92.48W
01/19/2019  M2.8 INCH        MACON              MO   EMERGENCY MNGR

            SNOW IS DRIFTING.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 6:08 AM CSTRiver Flood WarningEAXCass, Henry, Johnson37 hr
Jan 19, 8:39 AM CSTRiver Flood WarningEAXCooper11 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.